Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 15, NWS Marquette, MI

June 18, 2012Menominee County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 18, 2012, 3:46 PM CDT for Menominee County, Michigan. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2012, 3:46 PM CDT (20:46 UTC)
Expired
Jun 18, 2012, 4:30 PM CDT
In force
44 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Menominee County, MI

The radar

The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 12:24 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 382 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-387 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
382 m²/s²
0-3 km storm-relative helicity
524 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WUUS53 KMQT 182046
SVRMQT
MIC109-182130-
/O.NEW.KMQT.SV.W.0015.120618T2046Z-120618T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
346 PM CDT MON JUN 18 2012

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...

* UNTIL 430 PM CDT

* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM STEPHENSON TO 10 MILES WEST OF
  MENOMINEE...AND MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MENOMINEE...BIRCH CREEK AND ARTHUR BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4510 8766 4519 8775 4534 8766 4537 8767
      4538 8770 4534 8776 4536 8790 4540 8786
      4544 8787 4546 8784 4535 8739 4529 8743
      4512 8760 4509 8759
TIME...MOT...LOC 2046Z 296DEG 36KT 4534 8757 4510 8778
WIND...HAIL 60MPH 1.00IN

$$

MRD
2 follow-up statements
927 
WWUS53 KMQT 182105
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
505 PM EDT MON JUN 18 2012

MIC109-182130-
/O.CON.KMQT.SV.W.0015.000000T0000Z-120618T2130Z/
MENOMINEE MI-
405 PM CDT MON JUN 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MENOMINEE
COUNTY UNTIL 430 PM CDT...

AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF CEDAR RIVER
TO MENOMINEE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
MENOMINEE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4510 8766 4519 8775 4534 8766 4537 8767
      4538 8770 4534 8776 4536 8790 4540 8786
      4544 8787 4546 8784 4535 8739 4529 8743
      4512 8760 4509 8759
TIME...MOT...LOC 2106Z 291DEG 32KT 4533 8738 4509 8760
WIND...HAIL 60MPH 1.00IN

$$

MRD
390 
WWUS53 KMQT 182121
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
521 PM EDT MON JUN 18 2012

MIC109-182130-
/O.CON.KMQT.SV.W.0015.000000T0000Z-120618T2130Z/
MENOMINEE MI-
421 PM CDT MON JUN 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHERN MENOMINEE COUNTY UNTIL 430 PM CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
MILES WEST OF MENOMINEE...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MENOMINEE AND BIRCH CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4510 8766 4519 8775 4526 8771 4529 8743
      4512 8760 4509 8759
TIME...MOT...LOC 2121Z 254DEG 40KT 4510 8781
WIND...HAIL 60MPH 1.50IN

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:59 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 18, 2:59 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
359 PM EDT MON JUN 18 2012

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 358 PM EDT MON JUN 18 2012

WV IMAGERY AND CURRENT 500MB HEIGHTS SHOW MUCH OF THE NORTHERN CONUS
IN A TIGHT ZONAL GRADIENT...STRETCHING FROM THE PACIFIC COAST TO
THE UPPER GREAT LAKES REGION...WITH SHORTWAVE DEVELOPMENT ON THE
WEST COAST BEGINNING TO DIG OUT A TROUGHING PATTERN. SMALLER
SHORTWAVE MOVING ACROSS THE UPPER GREAT LAKES REGION HAS LED TO
CONVECTION DEVELOPMENT ACROSS MUCH OF MN...WI...AND UPPER MI DURING
THE DAYTIME HOURS.

SURFACE LOW PRESSURE SYSTEM ASSOCIATED WITH THE 500MB SHORTWAVE IS
CURRENTLY LOCATED OVER NORTHERN MN AND SOUTHWEST ONTARIO WITH A WARM
FRONT TRAVERSING UPPER MI TODAY. WITH THE INFLOW OF WAA AND STEEP
LAPSE RATES...ALONG WITH STRONG BULK SHEAR /65-75KTS ACROSS
NORTHEAST WI AND INTERIOR WESTERN UPPER MI/...STORMS HAVE BEEN
DEVELOPING THROUGHOUT THE DAYTIME HOURS. GENERAL STORM DEVELOPMENT
OVER WI WITH BEST INSTABILITY HAS THEN FOLLOWED 850-300MB STORM
MOTION WIND VECTORS TO THE ENE...TRAVERSING ACROSS MUCH OF UPPER MI.
12Z NAM SHOWS CONTINUED MUCAPE OF 1-2K J/KG ACROSS INTERIOR UPPER MI
THROUGH 0Z...THEN INCREASING TO 2-3K J/KG ACROSS SOUTH CENTRAL BY
6Z. DCAPE VALUES WILL REMAIN BETWEEN 1 AND 1.5K J/KG DURING THIS
PERIOD AS WELL. SEVERAL SEVERE HAIL AND HIGH WIND REPORTS HAVE BEEN
RECEIVED ALREADY...SO DO EXPECT THE POTENTIAL OF BOTH HAIL AND WIND
TO CONTINUE THROUGH THE EVENING HOURS...WITH BEST CHANCES BEING
ACROSS THE INTERIOR WEST AND SOUTH CENTRAL WITH THE GREATEST
CAPE/INSTABILITY. STRONG SOUTHERLY WINDS BEHIND WARM FRONT WILL ALSO
LEAD TO DOWNSLOPING GUSTY WINDS AT KSAW OVER THE EVENING HOURS.

THE COLD FRONT ASSOCIATED WITH THE SURFACE LOW WILL BEGIN TRACKING
EASTWARD ACROSS UPPER MI DURING THE OVERNIGHT HOURS...TAKING WITH IT
THE BEST INSTABILITY. AS HIGH PRESSURE RIDGE BEGINS TO SET IN...12Z
MODEL SOUNDINGS SHOW AN INFLUX OF DRY AIR MOVING FROM THE WESTERN UP
TO THE CENTRAL BETWEEN 0Z AND 6Z. THIS WILL EFFECTIVELY BRING AN END
TO ANY LEFT OVER CONVECTION. OVERNIGHT LOWS WILL DROP INTO THE LOW
TO MID 60S DURING THIS TIME OF CLEARING. DRY AIR WILL BE SHORT LIVED
HOWEVER...AS SHORTWAVE CURRENTLY OVER THE CENTRAL PLAINS AND
ASSOCIATED SURFACE LOW PRESSURE RACE NORTHEASTWARD TOWARDS MN DURING
THE OVERNIGHT HOURS.

THE WARM FRONT EXTENDING AHEAD OF THIS SYSTEM WILL BRING YET ANOTHER
ROUND OF DEEP MOISTURE AND WAA LATE MONDAY NIGHT INTO
TUESDAY...CAUSING CLOUDS TO SPREAD IN FROM THE SOUTHWEST. SURFACE
LOW PRESSURE WILL TRAVERSE MN FROM SOUTHWEST TO NORTHEAST DURING THE
DAY TUESDAY BRINGING GOOD Q-VECTOR CONVERGENCE TO WESTERN LAKE
SUPERIOR BY THE AFTERNOON HOURS. STEEPEST LAPSE RATES WILL REMAIN
OVER MN DURING THE DAY...BUT MODERATE RATES OF 6-7 C/KM COULD BE
PRESENT OVER MUCH OF UPPER MI. BY 0Z WED...BEST Q-VECTOR/FRONTAL
FORCING WILL BE LOCATED OVER WESTERN LAKE SUPERIOR...SO BROUGHT
LIKELY POPS INTO THIS LOCATION BETWEEN 18 AND 0Z SINCE DAYTIME
HEATING AND PWAT VALUES 200-225 PERCENT OF NORMAL WILL LIKELY BE
ENOUGH TO INITIATE CONVECTIVE TSRA/SHRA OVER THIS AREA. 12Z GFS40
ALSO BRING GOOD 0-3KM MUCAPE VALUES OF 1-3KT ACROSS CENTRAL
MN...EXTENDING EASTWARD ACROSS WESTERN LAKE SUPERIOR AND CENTRAL
UPPER MI. CONTINUED SOUTHERLY FLOW DURING THE DAY TUESDAY WILL HELP
TO RAISE TEMPERATURES IN THE SOUTHERN COUNTIES TO THE UPPER 70S AND
LOW 80S...THOUGH /LIKE TODAY/ CLOUD COVER COULD BE A FACTOR IN
PREVENTING TEMPERATURES TO REACH THEIR PEAK. CIN VALUES SHOULD
REMAIN BELOW 75 J/KG...SO REGARDLESS...INITIATION OF TSRA/SHRA
SHOULD NOT BE HARD.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 358 PM EDT MON JUN 18 2012

WARM FRONT WILL BE PUSHING N ACROSS UPPER MI AT THE START OF THE
PERIOD AND INTO ONTARIO TUES NIGHT. THIS IS IN RESPONSE TO UPPER
TROUGH AMPLIFYING OVER THE NRN ROCKIES AND THE UPPER RIDGE BUILDING
OVER ONTARIO. THIS WILL SLIDE THE AREA OF LOW PRESSURE NNE OUT OF
THE UPPER MISS VALLEY AND INTO ONTARIO BY 12Z WED. THIS WILL
CAUSE THE WARM FRONT TO PIVOT AND STRETCH SW TOWARDS THE SFC LOW
AND KEEP THE BEST CHANCE FOR SHOWERS/THUNDERSTORMS OVER WRN LK
SUPERIOR. THUS...EXPECT A DIMINISHING TREND TO PCPN CHANCES FROM SE
TO NW OF THE CWA THROUGH THE NIGHT. TEMPS SHOULD BE WARM THROUGH THE
NIGHT BEHIND THE FRONT AND WITH THE STRONG H850 JET OVER THE
AREA...HAVE BUMPED UP TEMPS A COUPLE DEGREES INTO THE MID-UPPER 60S.

ATTENTION THEN TURNS TO COLD FRONT ASSOCIATED WITH THE LOW AND WHEN
IT TRACKS ACROSS THE UPPER GREAT LKS. MODELS CONTINUE TO DIFFER
WITH THE HANDLING OF THE FRONT...MAINLY WITH THE TIMING.  00Z RUNS
ACTUALLY RANGE FROM LATE TUES NIGHT AND WED MORNING TO WED EVENING
ON PUSHING THE FRONT THROUGH...ALTHOUGH THE 12Z RUNS SEEMED TO COME
INTO A LITTLE BETTER AGREEMENT. DIFFERENCES ARE SPLIT INTO
TWO CAMPS...WITH THE AMERICAN MODELS FASTER DUE TO A MORE
WRAPPED UP UPPER LOW...WITH GEM/ECMWF IN THE SLOWER SOLN. THESE
TIMING DIFFERENCES WILL LEAD TO UNCERTAINTY IN THE STRENGTH OF THE
SHOWERS/THUNDERSTORMS...BUT THEY SHOULD MOVE EAST ACROSS THE CWA
SOMETIME WED INTO WED EVENING. THINK THE ERN CWA WILL HAVE THE BEST
SHOT OF SEEING MORE WIDESPREAD CONVECTION DUE TO THE FRONT NOT BEING
THERE UNTIL LATE IN THE DAY. WEST IS A LITTLE MORE UNCERTAIN...SO
WILL CONTINUE TO GO WITH CHANCE POPS DUE TO A EARLIER ARRIVAL
LIMITING PCPN CHANCES. AS FOR STRONG THUNDERSTORMS...ML CAPES LOOK
TO BE AROUND 1000 J/KG...WITH MID LVL LAPSE RATES AROUND 6-6.5 C/KM.
0-6KM BULK SHEAR VALUES ARE AROUND 35-40KTS...WHICH WOULD SUPPORT
SOME TILTING OF THE UPDRAFTS. WITH THE UNCERTAINTY IN THE
TIMING...NOT OVERLY EXCITED ABOUT SEVERE POTENTIAL...BUT IF IT DID
HAPPEN IT WOULD LIKELY BE OVER THE CNTRL/ERN CWA.

WITH THE FRONT EXITING THE AREA ON WED NIGHT...EXPECT A DRYING
TREND ACROSS THE CWA. COULD SEE SOME GUSTY WNW WINDS OVER THE
KEWEENAW LATE WED NIGHT INTO THURS MORNING DUE TO A TIGHT PRESSURE
GRADIENT BETWEEN THE EXITING LOW AND APPROACHING HIGH PRESSURE
RIDGE. OTHERWISE...SHOULD SEE MOSTLY CLEAR SKIES WITH SOME DIURNAL
CU THURS AFTN WITH DAYTIME HEATING.

THEN FOR THE EXTENDED /THURS NIGHT THROUGH NEXT MONDAY/...

GENERAL IDEA FOR THE EXTENDED IS A TRANSITION TO NW FLOW ALOFT ON
THURS NIGHT INTO FRI...AS THE UPPER TROUGH SLIDES E TOWARDS THE NEW
ENGLAND STATES. THEN...UPPER RIDGE BEGINS TO BUILD OVER THE NRN
PLAINS AND CANADIAN PRAIRIES THIS WEEKEND AND LOOKS TO CONTINUE
INTO THE BEGINNING OF NEXT WEEK. THIS PATTERN LOOKS TO BE VERY
SIMILAR TO THE END OF THE FIRST WEEK OF JUNE. THIS SHOULD LEAD TO
NEAR NORMAL TEMPERATURES THIS WEEKEND...WITH PCPN CHANCES
DEPENDING ON SHORTWAVES DROPPING SE THROUGH THE UPPER
FLOW. MODELS SHOWING WEAK WAVE AFFECTING THE CWA ON FRI...THEN A
COUPLE STRONGER WAVES ON FRI NIGHT /BRUSHES THE SRN CWA/ AND AGAIN
ON SAT AFTN/EVENING FOR THE ENTIRE AREA. GOOD H850-700 WAA OVER WI
AND SRN UPPER MI AS THE SHORTWAVES PUSH THROUGH FRI NIGHT INTO
SAT. SOME DIFFERENCES IN THE NWD EXTENT AND WILL CONTINUE TO MENTION
CHANCE POPS ASSOCIATED WITH THE SHORTWAVE. UPPER RIDGE IS LOOKING TO
SHIFT E SLIGHTLY SUN/MON AND WILL PUSH SFC HIGH OVER THE AREA.
THIS SHOULD LEAD TO DRIER WX AND SEASONABLE TEMPS WITH WINDS
OFF LK SUPERIOR.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 133 PM EDT MON JUN 18 2012

SCT SHRA/TSRA WILL BE NEAR ENOUGH TO THE TAF SITES TO INCLUDE
THROUGH THIS AFTERNOON. VFR CONDITIONS EXPECTED TO CONTINUE THROUGH
THE PERIOD. MORE -SHRA COME THROUGH TUE WITH RETURN FLOW SETTING UP
LATE IN THE MORNING AND WENT PROB30 POPS AT ALL SITES.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 358 PM EDT MON JUN 18 2012

RELATIVELY SMALL SECTIONS OF PATCHY TO AREAS OF FOG WILL REMAIN
POSSIBLE THROUGH WEDNESDAY AS ADDITIONAL MOISTURE PUSHES ACROSS THE
COOLER LS WATERS. LOW PRESSURE LOCATED ACROSS WESTERN ONTARIO WILL
CONTINUE NE...CROSSING JAMES BAY AND REACHING QUEBEC BY
DAYBREAK TUESDAY. STRONG THUNDERSTORMS HAVE SPAWNED IN RESPONSE OF
THIS LOW PRESSURE AND ASSOCIATED WARM FRONT THAT TRAVERSED THE AREA.
LOCALIZED STRONG WINDS AND LARGE HAIL COULD BE POSSIBLE THROUGH THE
EVENING /MAINLY ACROSS SE PORTIONS OF LS/. A TROUGH OF LOW PRESSURE
WILL SET UP ACROSS LS...WHERE IT WILL REMAIN AS ANOTHER LOW DEVELOPS
OVER SD/NE TUESDAY MORNING. THIS SECONDARY LOW SHOULD CROSS N MN/W
LS TUESDAY NIGHT INTO WEDNESDAY MORNING...BEFORE SHIFTING ACROSS
CENTRAL ONTARIO AND DRAGGING A TROUGH/COLD FRONT OVER LS WEDNESDAY
AFTERNOON/EVENING. HIGH PRESSURE WILL THEN TAKE HOLD FOR WEDNESDAY
NIGHT...SHIFTING TO THE LOWER GREAT LAKES FRIDAY NIGHT AS ANOTHER
LOW DEVELOPS ACROSS THE CENTRAL TO NORTHERN PLAINS STATES. THIS LOW
SHOULD REMAIN TO OUR SOUTH...WITH AN ADDITIONAL HIGH SINKING ACROSS
THE UPPER GREAT LAKES FROM CENTRAL CANADA SATURDAY NIGHT THROUGH
MONDAY.  GENERAL WINDS AND WAVES SHOULD REMAIN LIGHT AND THEREFORE
NOT BE OF CONCERN DURING THE FORECAST PERIOD.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...JMW
LONG TERM...SRF
AVIATION...07
MARINE...JMW
Hazardous weather outlook, Jun 18, 3:00 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
400 PM EDT MON JUN 18 2012

MIZ001>007-009>014-084-085-192000-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
400 PM EDT MON JUN 18 2012 /300 PM CDT MON JUN 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SOME THUNDERSTORMS MAY
BE STRONG TO SEVERE DURING LATE THE AFTERNOON AND EARLY EVENING
HOURS. THE GREATEST THREAT AREA WILL BE ACROSS SOUTH CENTRAL UPPER
MICHIGAN. THE MAIN HAZARDS EXPECTED FROM ANY STRONGER STORMS WOULD BE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH WEDNESDAY
NIGHT...AND AGAIN FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF LARGE HAIL AND DAMAGING WINDS WOULD BE GREATLY
APPRECIATED.

LSZ162-240>251-263>267-192000-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
400 PM EDT MON JUN 18 2012 /300 PM CDT MON JUN 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER MAINLY EASTERN LAKE SUPERIOR THIS
EVENING. SOME THUNDERSTORMS MAY BECOME STRONG TO SEVERE DURING LATE THE
AFTERNOON AND EARLY EVENING HOURS OVER SOUTH CENTRAL LAKE SUPERIOR.
THE MAIN HAZARDS EXPECTED FROM ANY STRONGER STORMS WOULD BE WINDS
OVER 35 KNOTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY NIGHT...AND
AGAIN FRIDAY THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF LARGE HAIL AND WINDS OVER 35 KNOTS WOULD BE GREATLY
APPRECIATED.

LMZ221-248-250-192000-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
400 PM EDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME THUNDERSTORMS
MAY BE SEVERE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE
MAIN HAZARDS EXPECTED FROM ANY STRONGER STORMS WOULD BE WINDS OVER 35
KNOTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT...AND AGAIN FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

SRF

In the hours before

Local storm report, Jun 18, 1:10 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
210 PM EDT MON JUN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             ESE GARDEN              45.78N 86.55W
06/18/2012  M0.50 INCH       DELTA              MI   TRAINED SPOTTER

            0.25 TO 0.50 INCH HAIL. 40 MPH WIND GUSTS.

&&

GMICHELS
Local storm report, Jun 18, 2:35 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
335 PM EDT MON JUN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             7 NW ESCANABA           45.83N 87.16W
06/18/2012  M1.75 INCH       DELTA              MI   TRAINED SPOTTER

            GOLF BALL SIZED HAIL. JUST STOPPED. NOT MUCH WIND.

&&

GMICHELS
Local storm report, Jun 18, 2:41 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
341 PM EDT MON JUN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             4 WNW GLADSTONE         45.87N 87.10W
06/18/2012  M0.50 INCH       DELTA              MI   TRAINED SPOTTER

            0.25 TO 0.5 INCH HAIL. NO WIND WITH THIS.

&&

GMICHELS
Local storm report, Jun 18, 2:48 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
348 PM EDT MON JUN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     MARINE HAIL      SEUL CHOIX POINT        45.92N 85.92W
06/18/2012  M1.50 INCH       SCHOOLCRAFT        MI   PUBLIC

            1.5 INCH HAIL MEASURED AT SEUL CHOIX POINT LIGHTHOUSE.

&&

GMICHELS
Local storm report, Jun 18, 2:58 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
358 PM EDT MON JUN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             SSE CARNEY              45.59N 87.55W
06/18/2012  M0.25 INCH       MENOMINEE          MI   TRAINED SPOTTER

            0.25 INCH HAIL.

&&

GMICHELS
Special weather statement, Jun 18, 3:42 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
442 PM EDT MON JUN 18 2012

MIZ001-182230-
KEWEENAW-
442 PM EDT MON JUN 18 2012

...SIGNIFICANT WEATHER ALERT FOR ISLE ROYALE NATIONAL PARK UNTIL 630
PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 32 MILES NORTHEAST OF GRAND MARAIS MINNESOTA.
THIS STORM WAS MOVING EAST AT 40 MPH.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KLUBER

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 12:03 PM CDTSpecial Marine WarningMQT87 min
Jun 18, 12:09 PM CDTAreal Flood AdvisoryMQTDelta3 hr
Jun 18, 12:25 PM CDTSevere Thunderstorm WarningMQTDelta, Schoolcraft65 min
Jun 18, 2:08 PM CDTSevere Thunderstorm WarningMQTDelta, Menominee52 min
Jun 18, 2:22 PM CDTSpecial Marine WarningMQT53 min
Jun 18, 2:45 PM CDTSevere Thunderstorm WarningMQTDelta, Schoolcraft45 min
Jun 18, 3:11 PM CDTAreal Flood AdvisoryMQTDelta, Menominee4 hr
Jun 18, 3:17 PM CDTSpecial Marine WarningMQT88 min
Jun 18, 3:51 PM CDTSpecial Marine WarningMQT84 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.